Symptomatic hypotension weeks after stopping lisinopril!
Long story short, I was on TRT for a few months and developed hypertension. Being the health-conscious fool that I am, I went to the doctor and requested something to lower my bp. After seeing a log of recent bp measurements on my personal digital cuff, he agrees to prescribe 10mg of lisinopril a day, which I proceeded to take every day for the following 2 months. No problems at all during this 2-month period. Fast forward to two weeks after discontinuation of the TRT and lisinopril; I'm at the gym lifting and all of a sudden, I get shortness of breath and feel generally ill. I go home and measure my bp, and voila, its low. It has continued to be symptomatically low for the entire week since then. What is going on? I've read up on lisinopril and haven't been able to find anything about long term effects like this, nor did my doctor warn about something like this. Can someone please explain what this is and how to fix it? The week since this started has been the scariest of my life, and its been hard to get anything done.
Interested in more discussions like this? Go to the Heart & Blood Health Support Group.
P.S I am going to see the doctor tomorrow.
Hi @jessimcma, Welcome to Connect. I'm glad to hear you have an appointment to see your doctor to follow up on your symptoms. I'm wondering if your latest symptoms are related to the TRT. Here is some information that might be helpful to discuss with your doctor.
"Testosterone replacement therapy (TRT) is a widely used treatment for men with symptomatic hypogonadism. The benefits seen with TRT, such as increased libido and energy level, beneficial effects on bone density, strength and muscle as well as cardioprotective effects, have been well-documented. TRT is contraindicated in men with untreated prostate and breast cancer. Men on TRT should be monitored for side-effects such as polycythemia, peripheral edema, cardiac and hepatic dysfunction."
— Risks of testosterone replacement therapy in men: https://www.ncbi.nlm.nih.gov/pmc/articles/PMC3897047/
Doctor was caught completely off guard by my claim that lisinopril is affecting me weeks after discontinuation. I am having lab work done. Could this have something to do with my kidneys? Attached is a picture of my blood pressure during certain times of the day.
I don't have any medical background or training but if it were me I would ask my doctor. Can I ask why you think it may have something to do with your kidneys?